Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 111, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 10, 2008, 6:17 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2008, 6:17 AM CDT (11:17 UTC)
- Expired
- Aug 10, 2008, 9:34 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 101117
FFWTSA
OKC021-101-135-145-101500-
/O.NEW.KTSA.FF.W.0111.080810T1117Z-080810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
617 AM CDT SUN AUG 10 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1000 AM CDT
* AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS WITH HEAVY RAIN OVER WAGONER...MUSKOGEE
AND SOUTHERN CHEROKEE COUNTIES...MOVING SOUTHEAST AT ABOUT 20 MPH.
RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN OVER WAGONER
COUNTY SINCE 3 AM...WHICH MAY RESULT IN FLOODED ROADS...ESPECIALLY
IN RURAL AREAS.
OVER NORTHERN MUSKOGEE COUNTY...2 TO 3 INCHES OF RAIN HAS
FALLEN...WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 8 AM. THIS
HEAVY RAIN IS EXPECTED TO MOVE INTO SOUTHERN CHEROKEE AND WESTERN
SEQUOYAH COUNTIES BY 8 AM...RESULTING IN POTENTIAL FLASH FLOODING IN
THOSE AREA.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE PORTIONS OF WAGONER...MUSKOGEE...CHEROKEE AND SEQUOYAH COUNTIES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3588 9480 3565 9480 3545 9504 3547 9508
3539 9511 3539 9514 3586 9567 3608 9552
$$2 follow-up statements
000
WGUS74 KTSA 101303
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 AM CDT SUN AUG 10 2008
OKC021-101-135-145-101500-
/O.CON.KTSA.FF.W.0111.000000T0000Z-080810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKOGEE OK-WAGONER OK-CHEROKEE OK-SEQUOYAH OK-
803 AM CDT SUN AUG 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN SEQUOYAH...SOUTHERN CHEROKEE...WAGONER AND NORTHEASTERN
MUSKOGEE COUNTIES...
AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES
SOUTHWEST OF TAHLEQUAH TO 3 MILES SOUTH OF WEBBERS FALLS...MOVING
EAST AT 23 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE THROUGH 1000 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE COOKSON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO
FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND
PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT
UNTIL THE WATER RECEDES.
LAT...LON 3588 9480 3565 9480 3545 9504 3547 9508
3539 9511 3539 9514 3586 9567 3608 9552
$$000
WGUS74 KTSA 101434
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 AM CDT SUN AUG 10 2008
OKC021-101-135-145-101445-
/O.CAN.KTSA.FF.W.0111.000000T0000Z-080810T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKOGEE OK-WAGONER OK-CHEROKEE OK-SEQUOYAH OK-
934 AM CDT SUN AUG 10 2008
...THE FLASH FLOOD WARNING FOR NORTHWESTERN SEQUOYAH...SOUTHERN
CHEROKEE...WAGONER AND NORTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3588 9480 3565 9480 3545 9504 3547 9508
3539 9511 3539 9514 3586 9567 3608 9552
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:45 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:45 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT SUN AUG 10 2008
.DISCUSSION...
TIMING OF ONGOING PRECIPITATION WILL PLAY A BIG PART OF THE
MORNING POPS. SATELLITE TRENDS INDICATE THE BACK END OF THE PRECIP
WILL BE MOVING INTO OSAGE COUNTY IN THE NEXT COUPLE OF HOURS
FOLLOWED BY ONLY SCATTERED SHOWERS AFTER THAT. COVERAGE AFTER 12Z
MAY BE AROUND 50%...AND WILL START WITH THAT. MUCH HIGHER POPS
TOWARD NORTHWEST AND WEST CENTRAL AR...AS UPPER SHORT WAVE AND LOW
LEVEL BOUNDARIES WILL LAG UNTIL LATE MORNING.
ANOTHER SHORTWAVE IN THE NORTHWEST FLOW ALOFT WILL INTERACT WITH
THE FRONT LATE TODAY AND TONIGHT...BUT EXPECT HIGHEST CHANCES OF
PRECIP WILL BE SOUTH IF I-40. WILL MAINTAIN SOME CHANCES FARTHER
NORTH HOWEVER.
NORTHWEST FLOW CONTINUES OVER THE AREA THROUGH THE ENTIRE WEEK.
MODEL DIFFERENCES BETWEEN GFS AND ECMWF LEAD TO CONSIDERABLE
UNCERTAINTY FOR MANY PERIODS IN REGARD TO PRECIP CHANCES. HAVE
TRIED TO MELD THESE AS MUCH AS POSSIBLE...AND COORDINATED WITH
ADJACENT OFFICES...THANKS.
BY LATER IN THE WEEK...ECMWF AND GFS BOTH SHOW A SIGNIFICANT TROF
COMING SOUTH IN THE FLOW. THIS SHOULD LEAD TO A SIGNIFICANT FRONT
MOVING THROUGH ON FRIDAY...AND ACCOMPANYING PRECIPITATION. HAVE
CHANCE CATEGORY FOR THIS ATTM...BUT THESE COULD INCREASE IF MODELS
KEEP THE FEATURES IN LATER RUNS.
GENERALLY FOLLOWED MAV/MEX FOR TEMPS AND CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 66 81 68 / 50 30 30 20
FSM 81 66 79 69 / 90 50 50 50
MLC 89 70 81 67 / 50 50 50 50
BVO 82 62 81 61 / 50 20 20 20
FYV 78 63 77 62 / 90 30 40 40
BYV 76 60 79 62 / 70 30 40 30
MKO 84 65 78 67 / 60 30 40 30
MIO 81 62 82 64 / 50 30 20 20
F10 88 67 77 66 / 50 30 40 30
HHW 89 73 82 70 / 50 60 70 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ072-OKZ074-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....02Hazardous weather outlook, Aug 10, 5:05 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 AM CDT SUN AUG 10 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT SUN AUG 10 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AN UPPER LEVEL SYSTEM WAS MOVING SOUTHEAST ACROSS THE AREA THIS MORNING WITH A LARGE AREA OF RAIN AND THUNDERSTORMS OCCURRING WITH IT. SOME OF THE RAIN IS HEAVY AND SOME AREAS HAVE ALREADY SEEN AROUND 2 INCHES OF RAIN. THUS...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE MORNING HOURS. AT THE SURFACE...LOW PRESSURE WAS LOCATED OVER SOUTH CENTRAL OKLAHOMA WITH A STATIONARY FRONT TO ITS EAST ACROSS SOUTHEAST OKLAHOMA AND A COLD FRONT TO ITS SOUTHWEST. VERY LITTLE RAIN HAS FALLEN IN SOUTHEAST OKLAHOMA OVERNIGHT. WITH THE FRONT IN THE VICINITY AND EXPECTED DAYTIME HEATING THE ATMOSPHERE ACROSS SOUTHEAST OKLAHOMA WILL BE PRIMED FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WITH STRONG DOWNBURST WINDS WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DISTURBANCES IN THE NORTHWEST FLOW ALOFT WILL KEEP THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK. ONE OF THE BETTER CHANCES FOR RAIN WILL BE FRIDAY AND SATURDAY AS A SIGNIFICANT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 10, 1:02 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 AM CDT SUN AUG 10 2008
ARZ010-019-020-029-OKZ069-072-074-076-100700-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LE FLORE OK-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
102 AM CDT SUN AUG 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN AND FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHEASTERN LE FLORE
AT 102 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STRICKLER TO 4 MILES WEST OF SHORT TO 5 MILES
EAST OF TAMAHA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...TAMAHA...SALLISAW...
GANS...MULDROW...ROLAND...BRUSHY...SHORT...MOFFETT...ROCK ISLAND...
SPIRO...POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...ARKOMA...
PLEASANT HILL...PARADISE...MILLTOWN...MILL CREEK...PINEY...
UNIONTOWN...TAFT...CONCORD...BIDVILLE...ODELL...OZARK...MULBERRY...
CHARLESTON...BRANCH...URSULA...PETER PENDER...VESTA...MEG...
DENNING...CECIL...ALTUS...TONEY...LONELM...CRAVENS...WATALULA...
JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS BEND...CASS...
REDDING...WIEDERKEHR VILLAGE...FORT SMITH...HACKETT...GREENWOOD...
BARLING...LAVACA...DAYTON...WITCHERVILLE...BURNVILLE...JENSON...
EXCELSIOR...BONANZA...FORT CHAFFEE...JENNY LIND...RYE HILL...
BLOOMER...CENTRAL CITY...WINSLOW...BLACKBURN...STRICKLER...
MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...NATURAL DAM...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY...
DORA...LEE CREEK...LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3548 9369 3538 9378 3539 9380 3534 9382
3531 9387 3531 9390 3529 9391 3509 9425
3535 9508 3561 9466 3592 9437 3579 9396
3576 9396 3577 9390 3570 9368
TIME...MOT...LOC 0602Z 292DEG 30KT 3582 9432 3557 9455
3537 9488The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:08 PM CDT | Special Weather Statement | TSA | Latimer | 37 min |
| Aug 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Aug 9, 7:22 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Aug 9, 7:40 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Aug 9, 8:03 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 9, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 24 min |
| Aug 9, 8:49 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Aug 9, 8:52 PM CDT | River Flood Warning | TSA | Ottawa | 6 hr |
| Aug 9, 10:04 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 56 min |
| Aug 10, 12:01 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Sequoyah | 59 min |
| Aug 10, 1:02 AM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Aug 10, 6:51 AM CDT | Special Weather Statement | TSA | Sequoyah | 54 min |
| Aug 10, 8:07 AM CDT | River Flood Warning | TSA | Nowata | 24 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.